Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 8, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 29, 2020, 1:58 PM EDT for Monroe County, Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 1:58 PM EDT (17:58 UTC)
- Expired
- Sep 30, 2020, 1:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1545 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WHUS42 KKEY 291758 CFWKEY Coastal Hazard Message National Weather Service Key West FL 158 PM EDT Tue Sep 29 2020 FLZ076>078-300300- /O.NEW.KKEY.CF.S.0008.200929T1758Z-200930T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 158 PM EDT Tue Sep 29 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Wednesday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Lower and Middle Keys, minor saltwater flooding will occur mainly around the times of high tide Wednesday morning into early Wednesday afternoon. For the Upper Keys, water levels will tend to stay high for the Bayside communities of Key Largo, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive fast through flooded roadways. The waves created from speeding cars can splash parked cars and enter low-lying residences and businesses. && $$ CLR
2 follow-up statements
578 WHUS42 KKEY 300117 CFWKEY Coastal Hazard Message National Weather Service Key West FL 917 PM EDT Tue Sep 29 2020 FLZ076>078-301700- /O.CON.KKEY.CF.S.0008.000000T0000Z-200930T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 917 PM EDT Tue Sep 29 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Wednesday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Lower and Middle Keys, minor saltwater flooding will occur mainly around the times of high tide Wednesday morning into early Wednesday afternoon. For the Upper Keys, water levels will tend to stay high for the Bayside communities of Key Largo, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive fast through flooded roadways. The waves created from speeding cars can splash parked cars and enter low-lying residences and businesses. && $$
571 WHUS42 KKEY 301451 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1051 AM EDT Wed Sep 30 2020 FLZ076>078-301700- /O.CON.KKEY.CF.S.0008.000000T0000Z-200930T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1051 AM EDT Wed Sep 30 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Thursday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Lower and Middle Keys, minor saltwater flooding will occur mainly around the times of high tide Wednesday morning into early Wednesday afternoon. For the Upper Keys, water levels will tend to stay high for the Bayside communities of Key Largo, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ BT
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 29, 10:46 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 29, 10:46 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Key West FL 1046 AM EDT Tue Sep 29 2020 .DISCUSSION... A tenacious low-level ridge axis persists across South Florida, despite the approaching cold front over the Gulf of Mexico. Southeast to south winds average near 10 knots across the coastal waters of the Florida Keys. Temperatures are in the upper 80s with dewpoints in the upper 70s. Skies are mostly sunny and only isolated showers are depicted across the southeastern Gulf of Mexico. This morning's KKEY RAOB sampled a significant drop in PW (2.40->2.08"), and given the most recent images from MIMIC TPW, PW should fall another half an inch through the afternoon. The forecast calls for only slight rain chances, and no updates are planned or needed. && .MARINE... Gentle southeast breezes will become southerly this afternoon and tonight as a cold front approaches from the Gulf of Mexico. This front will slide southeast through the coastal waters of the Florida Keys Wednesday afternoon and evening, with freshening north to northeast breezes. Moderate to occasionally fresh northeast breezes are possible Friday through Saturday night. && .AVIATION... VFR conditions will prevail at both EYW and MTH terminals through this evening. Drier air continues to filter through the island chain, with only SCT cloud coverage with bases at 2000-3000 ft expected through 00z. Near-surface winds will remain sustained at 5 to 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 89 80 89 79 / 20 30 30 40 Marathon 90 80 89 79 / 20 30 30 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....BT Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 29, 4:42 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 442 AM EDT Tue Sep 29 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-300845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 442 AM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible this morning, mainly across the western waters and Lower Keys. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered thunderstorms will be possible across the Florida Keys and surrounding coastal waters through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.